MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY, WIRELESS

ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY, WIRELESS
Catalog Number 640-0000
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2021, abbott point of care (apoc) was contacted by a customer who reported that i-stat analyzer sn (b)(4) became hot to the touch during operation.There was no additional information at the time of this report.There were no injuries reported.The analyzer was replaced at no charge and returning for investigation.The customer states they are using batteries with 9v extended life (non lithium) batteries.Customer was advised that lithium batteries are the recommended batteries for i-stat.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.The analyzer was shipped to the customer on (b)(6) 2013 with a fused battery carrier.At this time there is no reason to believe product will become hot to the touch.The product was replaced and returning for investigation.Based on the information available, there were no patient or user related injuries associated with this complaint.
 
Event or Problem Description
Na.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 06-dec-2021.A review of the rocketware incident summary determined that the customer was using non-lithium 9-volt batteries, which caused the analyzer to become hot.Art: 714364-00v, page 2-3, of the i-stat system manual states: "the analyzer requires two 9-volt lithium batteries." the customer confirmed that the analyzer has not become hot to touch after they started using 9-volt lithium batteries and they will continue to use analyzer s/n (b)(6).A rocketware search spanning six months revealed no similar incidents and no evidence of a trend.No deficiency has been identified.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY, WIRELESS
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
1 kallang place
K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
400 college road
princeton, NJ 08540
6136885949
MDR Report Key12625514
Report Number2245578-2021-00080
Device Sequence Number11618399
Product Code CGA
UDI-Device Identifier00054749000340
UDI-Public00054749000340
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K001387
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number640-0000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown